Alert archive / New York / River Flood Warnings in 2015

River Flood Warning 11, NWS Binghamton, NY

April 10, 2015Broome County, New York

NWS Binghamton, NY issued this river flood warning at Apr 10, 2015, 10:04 AM EDT for Broome County, New York. It took effect at Apr 10, 2015, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2015, 10:04 AM EDT (14:04 UTC)
In effect from
Apr 10, 2015, 8:00 PM EDT
Expired
Apr 11, 2015, 2:00 PM EDT
In force
18 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Minor

County Broome County, NY

The radar

The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chenango River near Chenango Forks (CNON6). The gauge peaked at 9.59 ft at Apr 10, 2015, 7:00 AM EDT.

actionminormoderatemajor810121404/1004/1104/12
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12.6 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01512500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 10, 9:31 AM EDT, 33 minutes earlier.

Area forecast discussion, Apr 10, 9:31 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
931 AM EDT FRI APR 10 2015

.SYNOPSIS...
IT WILL BE MILDER TODAY...BUT A COLD FRONT WILL SWEEP THROUGH THIS
AFTERNOON TO EARLY EVENING WITH ADDITIONAL SHOWERS AND A CHANCE
OF THUNDER. THERE COULD STILL BE A COUPLE SCATTERED LIGHT SHOWERS
SATURDAY...OTHERWISE WE WILL DRY OUT THIS WEEKEND...WITH
TEMPERATURES WARMING INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
0920 AM UPDATE...SHOWERS ARE CURRENTLY MOVING INTO WESTERN AREAS
THROUGH STEUBEN COUNTY A LITTLE SOONER THAN EXPECTED SO WE RAISED
POPS AND QPF AMOUNTS FOR THIS MORNING OVER CENTRAL NY ZONES FROM
AROUND BINGHAMTON WESTWARD. STILL EXPECTING MOST AREAS TO SEE
BASIN AVERAGED PRECIP AMOUNTS TODAY OF AROUND A QUARTER INCH OR
LESS HOWEVER LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE IN HEAVIER
SHOWERS AND THUNDERSTORMS AND THIS WILL HAVE TO BE WATCHED CLOSELY
DUE TO THE SENSITIVE SITUATION WITH THE RIVERS.

630 AM UPDATE... SHOWERS FROM DEPARTING WAVE HAVE LINGERED
SLIGHTLY LONGER THAN EXPECTED ACROSS THE SOUTHERN ZONES...ADJUSTED
FORECAST ACCORDINGLY. ALSO...BASED ON LATEST HIGH RES MODELS...I
QUICKENED THE TIMING OF THE FRONTAL SHOWERS-EMBEDDED THUNDER THIS
AFTERNOON BY ABOUT AN HOUR...SO NOW NOON NORTHWEST TO 6PM
SOUTHEAST. TWEAKED TEMPERATURES AS WELL...RESULTING IN HIGHS JUST
A TAD COOLER.

ORIGINAL DISCUSSION... SHORTWAVE ALONG WITH WARM AIR ADVECTION
ALOFT...HAS YIELDED SHOWERS AND OCCASIONAL THUNDER FROM MARGINAL
ELEVATED INSTABILITY. THAT WAVE WILL FINISH UP BEFORE DAWN.
QUARTER TO HALF INCH RAIN AMOUNTS HAVE BEEN COMMON WITH THIS WAVE
/LESS FROM SOUTH OF THE TWIN TIERS/...WITH SOME SMALLER STRIPES
CLOSER TO THREE QUARTERS OF AN INCH INCLUDING HERE AT THE NWS
BINGHAMTON OFFICE. ALSO...SOUTHEASTERLY LOW LEVEL FLOW IS
DOWNSLOPING INTO THE FINGER LAKES REGION AND ONONDAGA
COUNTY...WITH THE TIGHT PRESSURE GRADIENT REALIZING GUSTS IN THE
30-4O MPH RANGE ESPECIALLY WHERE TOPOGRAPHICALLY CHANNELED. THOUGH
THIS WILL BACK OFF SOMEWHAT EARLY THIS MORNING...GUSTY WINDS ARE
AGAIN EXPECTED LATER THIS AFTERNOON INTO EVENING.

UPON EXIT OF THE WAVE...LULL IN SHOWER ACTIVITY EXPECTED THIS
MORNING...UNTIL MAIN COLD FRONT OF SYSTEM SWEEPS THROUGH THIS
AFTERNOON. MODELS FAIRLY WELL AGREED ON TIMING OF FRONT...ROUGHLY
1PM NORTHWEST TO 7PM SOUTHEAST. HOWEVER...BECAUSE OF EXTENSIVE
CLOUDS INSTABILITY WILL BE MARGINAL AT BEST...WITH SHOWALTER PLUS
LIFTED INDICES ONLY GETTING TO NEAR ZERO OR JUST A TAD BELOW. AS
FLOW BRIEFLY VEERS SOUTHERLY AHEAD OF THE FRONT...TEMPERATURES
WILL BUMP INTO THE MID 50S TO MID 60S MIDDAY. THEN THE FRONT WILL
SWEEP THROUGH...BUT ALOFT...WE WILL GET INTO RIGHT EXIT REGION OF
UPPER JET /FORCED SUBSIDENCE/...AND THE DEEPER MOISTURE WILL
QUICKLY EXIT. THIS SUPPORTS THE VERY LIMITED QPF THAT THE MODELS
ARE PRODUCING WITH THE FRONT...DESPITE THE CURRENT PRECIPITABLE
WATER VALUES OF 1.0-1.2 INCHES.

WE EXPECT A LINE OF LOW TOPPED SHOWERS AND EMBEDDED THUNDER TO
ACCOMPANY THE LINE. ADDITIONAL RAINFALL TOTALS SHOULD GENERALLY BE
LESS THAN A QUARTER INCH. IMMEDIATELY BEHIND THE FRONT...MODEL
SOUNDINGS SUGGEST IT WILL BECOME RATHER GUSTY THIS AFTERNOON INTO
EARLY EVENING. WE ANTICIPATE PEAK GUSTS FOR A FEW HOURS BEHIND THE
FRONT TO BE IN THE 30-40 MPH RANGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
350 AM UPDATE...
WITH THE EXIT OF FRONTAL SHOWERS...WE WILL DRY OUT TONIGHT...AS A
COOLER AIR MASS RIDES IN VIA GUSTY WESTERLY WINDS. HOWEVER...SOME
LIGHT SCATTERED SHOWERS WILL BE POSSIBLE INTO SATURDAY MAINLY OVER
CENTRAL NY AS THE UPPER TROUGH SWINGS THROUGH...WITH AT LEAST
CELLULAR CLOUDS ELSEWHERE. UNSTABLE LOW LEVELS WILL CONTINUE TO
MIX DOWN SOMEWHAT GUSTY WINDS THROUGH THE DAY SATURDAY. HIGHS WILL
BE ROUGHLY 15 OR SO DEGREES COOLER...RANGING FROM THE MID 40S TO
LOW 50S. CLOUDS WILL THEN BREAK UP INTO SATURDAY NIGHT WITH LOWS
IN THE LOW TO MID 30S. THIS WILL SET UP FOR A BEAUTIFUL SUNNY SUNDAY
AS HIGH PRESSURE SETS IN WITH HIGHS GENERALLY IN THE UPPER 50S TO
LOW 60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
420 AM UPDATE...CURRENT EXTENDED FORECAST IN GOOD SHAPE JUST
MINOR ADJUSTMENTS MADE BASED ON LATEST WPC GUIDANCE. A SFC TROF
WILL PASS THROUGH THE REGION LATE MONDAY INTO MONDAY NIGHT
BRINGING SCATTERED SHOWERS. TUESDAY THROUGH WED NIGHT CONTINUES TO
LOOK DRY WITH SEASONAL TEMPS AS SFC HIGH PRES MOVES FROM THE OHIO
VALLEY TO THE EAST COAST BY THURSDAY MORNING. NEXT CHANCE FOR
SHOWERS WILL BE THURSDAY/FRIDAY AS A WARM FRONT APPROACHES THE
REGION.

230 PM THU UPDATE... OVERALL...UNEVENTFUL CONDS ARE FORESEEN THIS
PD. OUR WX WILL BE MODULATED BY FAST MOVG NRN STREAM S/WVS AND
SFC FRNTS...EACH PRODUCING A ROUND OF SHWRS ABT EVERY 2-3
DAYS...WITH GENERALLY DRY SEASONABLE CONDS IN BETWEEN.

AS FOR THE DAILY SENSIBLE WX...A WEAK AND QUICK MOVG COLD FRNT IS
PROGGED TO PUSH THROUGH NY/PA BY LATE MON...ACCOMPANIED BY SCTD
SHWRS. SFC HIGH PRESSURE AND RIDGING ALOFT BUILD IN FOR TUE-
WED...WITH PCPN-FREE WX AND SEASONABLY MILD TEMPS (HIGHS MAINLY IN
THE 60S). AN APPROACHING WARM FRNT COULD BRING SOME SHWRS BACK IN
BY WED NGT/THU.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT WILL CROSS THE REGION DURING THE EARLY AFTERNOON.
MVFR CIGS WILL PERSIST OVER THE TERMINALS UNTIL FROPA WITH IFR
CIGS AT KBGM UNTIL MID MORNING. MVFR RAIN SHOWERS ARE EXPECTED
WITH THE FRONT, ISOLATED THUNDERSTORMS ARE POSSIBLE BUT NOT
INCLUDED IN TAF DUE TO VERY LIMITED AREAL COVERAGE. FRONT WILL
PASS THE REGION BETWEEN 19Z-21Z WHEN CONDITIONS WILL GRADUALLY
IMPROVE TO VFR DURING THE LATE AFTERNOON/EARLY EVENING PERIOD.

STRONG SOUTHERLY FLOW JUST OFF THE DECK WILL PRODUCE LLWS OVER
THE AREA THROUGH MIDDAY. IN GENERAL SFC WINDS S/SE AT 10-15 KNOTS
WITH GUSTS NEAR 25 KNOTS THEN SOUTHWEST AFTER FROPA AT 12-18
KNOTS WITH GUSTS AROUND 25-30 KNOTS. WINDS GRADUALLY SUBSIDING
THIS EVENING.

.OUTLOOK...

SAT-SUN...VFR.

MON...RESTRICTIONS PSBL IN SHWRS.

TUE...VFR RETURNS.

&&

.HYDROLOGY...
630 AM UPDATE...
FLOOD WARNINGS ARE OUT FOR CONKLIN AND VESTAL OF SUSQUEHANNA
RIVER...SHERBURNE OF CHENANGO RIVER...CORTLAND OF TIOUGHNIOGA
RIVER...AND WALTON OF WEST BRANCH DELAWARE. CRESTS FOR THESE
POINTS WILL OCCUR LATER TODAY INTO TONIGHT. ONLY MINOR FLOODING
IS ANTICIPATED. MANY OF THE OTHER RIVERS WILL BE BETWEEN THREE-
QUARTERS FULL AND BANKFULL. LUCKILY...COLD FRONTAL PASSAGE TODAY
WILL RESULT IN LESS THAN A QUARTER INCH ADDITIONAL RAINFALL FOR
MOST LOCATIONS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP/PCF
SHORT TERM...MDP
LONG TERM...MLJ/RRM
AVIATION...RRM
HYDROLOGY...MDP
Hazardous weather outlook, Apr 10, 4:32 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 AM EDT FRI APR 10 2015

NYZ009-015>018-022>025-036-037-062-PAZ038>040-043-044-047-048-072-
110845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
432 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ044>046-055>057-110845-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
432 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

RECENT SNOWMELT AND RAINFALL...COMBINED WITH ALREADY ELEVATED
RIVER LEVELS...WILL CAUSE RIVERS AND STREAMS TO RISE SOME MORE
TODAY INTO SATURDAY. A FEW RIVER POINTS WILL REACH MINOR FLOOD
STAGE. THE UPPER SUSQUEHANNA...TIOUGHNIOGA...WEST BRANCH
DELAWARE...AND CHENANGO BASINS STAND THE BEST CHANCE FOR SOME
MINOR FLOODING. FLOOD WARNINGS HAVE BEEN ISSUED FOR THE AFFECTED
POINTS. SEE ASSOCIATED STATEMENTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:08 PM EDTRiver Flood WarningBGMBroome52 hr
Apr 9, 9:08 PM EDTRiver Flood WarningBGMBroome, Tioga60 hr
Apr 9, 9:08 PM EDTRiver Flood WarningBGMChenango47 hr
Apr 10, 10:04 AM EDTRiver Flood WarningBGMTioga44 hr
Apr 10, 10:04 AM EDTRiver Flood WarningBGMChenango, Delaware34 hr

Nearby

River Flood Warnings in New York, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.